MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-24-15
Medical Device Problem Codes Fracture (1260); Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient male concomitant devices: (b)(6) 204-34-02 - fluted stem extension 25l x 14 mm; (b)(6) 204-04-44 - trapezoid tibial tray sz 4f/4t; (b)(6) 200-02-35 - three peg patella 35mm; (b)(6) 234-02-04 - optetrak asy, ps cemented femoral, sz 4, (b)(6) 204-70-00 - tibial stem ext.Screw.The product associated with the reported event is within the scope of recall z-0019-2022.However, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
Legal case ¿ usa.It was reported that approximately 178 months after a left total knee replacement procedure, the patient underwent a revision procedure with dr.(b)(6), md at (b)(6) in (b)(6), to address progressive debilitation and pain with swelling and instability.Revision surgery operative notes were provided.He had no clinical signs of infection.X-rays show components to be well-fixed and in good position without any signs of excessive osteolysis.Preoperative and postoperative notes indicated failed left total knee replacement.Intraoperative findings revealed diffuse hypertrophic and inflamed synovium.There was a large amount of normal-appearing joint fluid without any signs of infection.All components were well-fixed and in good position.The patellar polyethylene was significantly worn with pitting and delamination.The polyethylene liner showed severe medial wear with pitting and delamination.The polyethylene spine had a broken and was loose within the joint.The femur and patella were revised with insertion of a constrained condylar insert.The patient was transported to the recovery room in satisfactory condition.There were no complications.No additional information is available.204-24-15 - ps tibial inserts sz 4, 15mm serial: (b)(6): k933610 udi: (b)(4).Product code: jwh x-ray: no operative notes: yes.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, fracture, and instability or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 4, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key19715161
Report Number1038671-2024-02347
Device Sequence Number8513798
Product Code JWH
UDI-Device Identifier10885862048417
UDI-Public10885862048417
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2010
Device Catalogue Number204-24-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6) 204-34-02 - FLUTED STEM EXTENSION 25L X 1.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale